Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 8, NWS State College, PA

October 28, 200633 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Oct 28, 2006, 4:56 AM EDT for 33 counties in Pennsylvania. It took effect at Oct 28, 2006, 6:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 4:56 AM EDT (08:56 UTC)
In effect from
Oct 28, 2006, 6:00 PM EDT
Expired
Oct 28, 2006, 8:56 PM EDT
In force
3 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 280856
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT SAT OCT 28 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-281700-
/O.UPG.KCTP.HW.A.0002.061028T2200Z-061029T1500Z/
/O.NEW.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
456 AM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM
EST SUNDAY. 

A STRENGTHENING STORM SYSTEM WILL TRACK FROM PENNSYLVANIA EARLY
THIS MORNING...INTO SOUTHERN QUEBEC BY SUNDAY. STRONG AND GUSTY
WEST WINDS WILL DEVELOP BEHIND THE SYSTEM BY THIS EVENING. WINDS
WILL OCCASIONALLY GUST TO AROUND 50 MPH OVERNIGHT AND THROUGH A
PORTION OF SUNDAY. 

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
3 follow-up statements
000 
WWUS71 KCTP 281446
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1046 AM EDT SAT OCT 28 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-282300-
/O.CON.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1046 AM EDT SAT OCT 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO
2 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO
2 PM EST SUNDAY. 

A STRENGTHENING STORM SYSTEM WILL MOVE FROM WESTERN NEW YORK STATE
INTO EASTERN CANADA BY THIS EVENING...AND A COLD FRONT WILL PUSH
COMPLETELY THROUGH CENTRAL PA BY MID AFTERNOON. STRONG AND GUSTY
WEST WINDS WILL DEVELOP BEHIND THE SYSTEM EARLY THIS EVENING.
WINDS WILL OCCASIONALLY GUST TO AROUND 50 MPH OVERNIGHT AND
THROUGH A PORTION OF SUNDAY.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE...BRING DOWN SMALL TREE LIMBS AND CAUSE A FEW POWER
OUTAGES.

$$

DANGELO
000 
WWUS71 KCTP 281912
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT SAT OCT 28 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-290315-
/O.CON.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
312 PM EDT SAT OCT 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO
2 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO
2 PM EST SUNDAY. 

A STORM SYSTEM MOVING NORTHWARD AND AWAY FROM CENTRAL PA HAS
PUSHED A COLD FRONT THROUGH THE REGION. THE WEST WINDS BEHIND THE
COLD FRONT WILL INCREASE RAPIDLY THIS EVENING. WINDS WILL
OCCASIONALLY GUST TO AROUND 45 OR 50 MPH THROUGH THE NIGHT AND
INTO SUNDAY.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE...BRING DOWN SMALL TREE LIMBS AND CAUSE A FEW POWER
OUTAGES.

$$

DANGELO
000 
WWUS71 KCTP 290056
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT SAT OCT 28 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-290200-
/O.CAN.KCTP.WI.Y.0008.000000T0000Z-061029T1900Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
856 PM EDT SAT OCT 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE 
OVERNIGHT...WHICH IS BELOW ADVISORY CRITERIA. THEREFORE... THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

DEVOIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:50 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 28, 3:50 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 AM EDT SAT OCT 28 2006

.SHORT TERM /TODAY THROUGH MONDAY/...

EARLY AM WATER VAPOR IMAGERY SHOWING UPPER LO OVR OHIO VALL BECOMING
ABSORBED BY NORTHERN STREAM S/WV DIVING ACROSS WESTERN GRT LKS. OVR
PA...HEAVIEST RAIN OVR LAST FEW HRS HAS BEEN OVR SOUTHERN
TIER...WHERE MULTISENSOR ESTIMATES BTWN 1-1.5 INCHES SO FAR. EXPECT
SE COUNTIES TO REMAIN IN LINE FOR THE HEAVIEST RAINFALL OVR THE NEXT
SEVERAL HRS AS NOSE OF 60KT SOUTHERLY LL JET PUSHES ACROSS REGION.
STILL APPEARS THUNDER IS POSSIBLE LATER THIS AM ACROSS SOUTHEAST PA
ASSOCIATED WITH S/WV PASSAGE. LATEST 6 HR FFG ARND 4 INCHES ACROSS
SE COUNTIES...SO NOT CONCERNED ABOUT SIGNIFICANT FLOODING.

STEADIEST RAIN SHOULD END BY MIDDAY OVR EASTERN PA...AS FLOW BECOMES
WESTERLY IN WAKE OF INTENSIFYING SFC LO. MODEL 850 WINDS BTWN
50-60KTS SUGGEST SFC GUST POTENTIAL IN THE 40-50KT RANGE BY THIS
EVENING...THUS WILL ISSUE WIND ADVISORY FOR ENTIRE CWA FROM THIS
EVENING UNTIL SUN AFTN. BEST POTENTIAL APPEARS TO BE OVR SW MTNS
THIS EVENING BASED ON SOUNDING DATA. FURTHER EAST...MAY HAVE A
TOUGHER TIME REACHING ADV CRITERIA.

IN ADDITION TO THE WIND...THE NW MTNS WILL HAVE TO CONTEND WITH
PERSISTENT LE/OROGRAPHIC RAIN/SNOW SHWRS AS DEEP MOISTURE WEST OF
UPPER LO IS FORCED OVR THE ALLEGHENIES. SOUNDING DATA SUPPORTS A
CHANGEOVER TO SNOW AS EARLY AS THIS EVENING OVR THE HIGHEST
ELEVATIONS. HOWEVER...SFC TEMPS WILL BE LIMITING FACTOR TO SNOW
ACCUMS. SREF 2M TEMPS SUGGEST READINGS DO NOT REACH 0C UNTIL ARND
DAWN. HPC MAX ACCUMS OF ARND AN INCH OR SO OVR HIGHER ELEVATIONS OF
WARREN/MCKEAN CO SEEM REASONABLE.

WEST FLOW OVR LK ERIE SHOULD KEEP THE -SHSN GOING SUNDAY OVR THE N
MTNS. NO ADDITIONAL ACCUMS LIKELY AS TEMPS RISE WELL INTO THE 30S.
STRONG...GUSTY WINDS SHOULD RELAX BY LATE IN THE DAY AS POWERFUL SFC
LO PULLS AWAY.

FAIR AND MILDER CONDITIONS MONDAY AS SFC HI BUILDS TO OUR SOUTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

RAISED TEMPS A BIT ON TUES BASED ON 00Z MREF. 850 TEMPS ARND 10C
COMBINED WITH PLENTY OF SUNSHINE SUGGEST SOME PLACES COULD EXCEED
70F. HAVE ALSO TRENDED BACK POPS DURING WED/THUR. MREF AND LATEST
ECMWF SUGGEST CHC OF SHWRS WITH COLD FRNT TUES NITE...THEN DRY AND
PROGRESSIVELY COOLER WX FOR SECOND HALF OF WEEK. EARLIER IDEA OF A
TRAILING WAVE NOW SEEMS A LOW PROBABILITY. HAVE RETAINED LOW CHC
POPS FOR CONSISTENCY AND COLLABORATION...BUT MIDWEEK NOW LOOKING
DRY.

&&

.AVIATION...

SURFACE LOW MOVING ACROSS CENTRAL PA EARLY THIS MORNING BRINGING
WIDESPREAD RAIN AND IFR/MVFR CONDITIONS.  A FEW SPOTS ARE REPORTING
MVFR AS A SMALL TONGUE OF SLIGHTLY DRIER AIR SLIPS IN FROM THE
SW...BUT ALL TAF SITES WILL MOVE TOWARD IFR/LIFR CONDITIONS BY
12-18Z ON THE BACK SIDE OF THE SURFACE LOW AS CENTER OF UPPER LOW
ARRIVES. CONDITIONS WILL GRADUALLY IMPROVE TONIGHT AS CIGS RISE TO
NEAR 4000 FT.

WINDS WILL BE SIGNIFICANT THROUGH THE FORECAST PERIOD.  EARLY
ON...SURFACE WINDS WILL BE FROM THE SE AT 10-20 KTS WITH WINDS AT
850 MB SE AT SPEEDS UP TO 55 KTS PRODUCING LLWS.  AS WINDS TURN
WESTERLY WITH PASSAGE OF LOW...SURFACE WINDS WILL INCREASE TO 20-30
KTS WITH GUSTS TO 50 KTS WHILE WINDS AT 850 MB BECOME W AT

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR PAZ004>006-010>012-017>019-024>028-033>037-
041-042-045-046-049>053-056>059-063>066 FROM 6 PM SATURDAY TO
2 PM SUNDAY.
&&

SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...RXR
Hazardous weather outlook, Oct 27, 5:19 AM EDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 AM EDT FRI OCT 27 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-280930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
519 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING STORM SYSTEM WILL TRACK UP THE EAST COAST
TONIGHT...BRINGING A SOAKING RAIN TO PENNSYLVANIA. THE HEAVIEST
RAIN WILL LIKELY FALL LATE TONIGHT AND EARLY SUNDAY...POSSIBLY
CAUSING MINOR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG WEST WIND WILL DEVELOP LATE SATURDAY THROUGH SUNDAY...AS
A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM TRACKS TO OUR NORTH.
WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SUNDAY. IN ADDITION...A FEW INCHES OF WET SNOW COULD
ACCUMULATE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY OVER THE
HIGHEST ELEVATIONS OF THE NORTHWEST MOUNTAINS AND LAUREL
HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.